Alert archive / Mississippi / Flash Flood Warnings in 2007
Flash Flood Warning 43, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 19, 2007, 6:23 AM CDT for Lafayette County, Panola County, Mississippi. It was in force for 112 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 6:23 AM CDT (11:23 UTC)
- Expired
- Jun 19, 2007, 8:15 AM CDT
- In force
- 112 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Lafayette County, MS, Panola County, MS
The radar
The Memphis radar (KNQA), 110 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:30 AM CDT | FLASH FLOOD | 8 W Taylor, MS | WATER COVERING ROADWAYS ON HWY 328. |
| Jun 19, 8:05 AM CDT | FLASH FLOOD | 7 E Batesville, MS | WATER COVERING HENRY HEAFNER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 191123 FFWMEG MSC071-107-191315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 623 AM CDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... PANOLA COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 815 AM CDT * AT 623 AM CDT... DOPPLER RADAR ESTIMATED THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS PANOLA COUNTY SINCE 5 AM. A TRAINED SPOTTER REPORTED WATER OVER HIGHWAY 6...SIX MILES EAST OF BATESVILLE. THE STORMS WERE BUILDING EAST INTO LAFAYETTE COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TULA... SPRINGDALE...SARDIS...OXFORD...ENDVILLE...DENMARK...COMO...BURGESS AND BATESVILLE. LAT...LON 3453 8998 3418 8994 3421 8930 3447 8943 $$ PWB
1 follow-up statement
000 WGUS74 KMEG 191324 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 820 AM CDT TUE JUN 19 2007 MSC071-107-191328- LAFAYETTE MS-PANOLA MS- 820 AM CDT TUE JUN 19 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR PANOLA AND LAFAYETTE COUNTIES... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. PONDING OF WATER OVER LOW LYING AREAS MAY CONTINUE OVER THE NEXT COUPLE OF HOURS. LAT...LON 3453 8998 3418 8994 3421 8930 3447 8943 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 1:52 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 19, 1:52 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 152 AM CDT TUE JUN 19 2007 .DISCUSSION... BEST CHANCE FOR RAIN FOR UPCOMING WEEK WILL OCCUR TODAY. AN UPPER TROUGH IS CURRENTLY MOVING THROUGH THE MIDSOUTH THIS MORNING. A BROKEN LINE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE TROUGH IS ROUGHLY LOCATED NEAR THE MISSISSIPPI RIVER. THE TROUGH WILL CONTINUE TO SWING THROUGH THE CWA TODAY AS A COLD FRONT MOVES INTO THE AREA. THE FRONT AND TROUGH WILL HELP TO TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE AREA. WILL GO WITH LIKELY POPS IN MOST LOCATIONS WITH THE EXCEPTION OF EXTREME NORTHERN AREAS AS THE BEST RAIN CHANCES WILL OCCUR BEFORE 12Z. CLOUDS AND PRECIP SHOULD KEEP TEMPERATURES DOWN WILL GO WITH HIGHS IN THE UPPER 80S TO AROUND 90 DEGREES. TONIGHT...DRIER AIR WILL QUICKLY FILTER INTO THE MIDSOUTH AS HIGH PRESSURE BUILDS INTO THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO MOVE OUT OF AREA BY 00Z THUS WILL GO WITH A DRY FORECAST FOR ENTIRE CWA. WEDNESDAY THROUGH SATURDAY...SFC HIGH PRESSURE REMAINS OVER THE MIDSOUTH AS AN UPPER RIDGE BUILDS OVER THE AREA. THIS WILL KEEP CONDITIONS DRY WITH LIGHT AND VARIABLE WINDS. EXPECT HIGHS IN THE LOWER TO MID 90S DURING THIS TIME WITH LOWS IN THE IN THE 60S TO LOWER 70S. SATURDAY NIGHT INTO SUNDAY...GFS SHOWING RIDGE BREAKING DOWN SLIGHTLY WHICH WOULD ALLOW A SHORTWAVE TO MOVE INTO THE AREA. THIS MAY CAUSE AN MCS TO DEVELOP AND MOVE INTO THE CWA SATURDAY NIGHT INTO SUNDAY MORNING. CONFIDENCE IS NOT HIGH WITH THIS SOLUTION AS GFS HAS CONTINUED TO SHOW MCS DEVELOPMENT IN NORTHWEST FLOW OVER THE PAST COUPLE OF WEEKS WHICH NONE HAS YET TO MOVE INTO AREA. HOWEVER...THE 12Z ECWMF ALSO SHOWED SIGNS THAT THIS SOLUTION MAY OCCUR AND THE NEW 00Z RUN THAT JUST CAME IN DID AS WELL THUS WILL INTRODUCE A 20 POP DURING THIS TIME. SUNDAY NIGHT INTO MONDAY...UPPER RIDGE REBUILDS AND INTENSIFIES OVER THE MIDSOUTH. THIS WILL BRING HOT AND DRY CONDITIONS TO THE MIDSOUTH. EXPECT HIGHS IN THE MID TO MAYBE EVEN UPPER 90S WITH LOWS IN THE 70S. && .PRELIMINARY POINT TEMPS/POPS... MEM 89 69 92 69 / 60 10 0 0 MKL 88 61 91 57 / 60 10 0 0 JBR 91 63 92 64 / 40 10 0 0 TUP 89 68 93 61 / 70 10 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, Jun 19, 3:42 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 342 AM CDT TUE JUN 19 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-201100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 342 AM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AHEAD OF AN APPROACHING COLD FRONT. LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. HOWEVER...ISOLATED STRONG THUNDERSTORMS WILL SMALL HAIL AND WIND GUSTS TO ABOUT 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:04 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 41 min |
| Jun 19, 10:18 AM CDT | Flash Flood Warning | MEG | Tallahatchie, Yalobusha | 117 min |
Nearby
Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.